| Model Number |
N/A |
| Medical Device Problem Code |
Fluid/Blood Leak (1250)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
11/22/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The manufacturer has received the sample and will be evaluated.A supplemental will be submitted with evaluation results.
Event or Problem Description
It was reported the picc team got a call from the floor nurse in icu stating this patient had a triple lumen picc that was leaking.We went ahead and replaced the picc in the other line.Line is working well without complications currently.No patient harm.
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The complaint of a leaking catheter is confirmed and was determined to be use-related.One 5fr triple-lumen powerpicc catheter was returned for evaluation.An initial visual observation revealed the catheter was returned with a securacath securement device attached less than 1 cm distal to the molded joint, within the tapered region of the catheter.A longitudinally aligned split was observed just proximal to the securement device and biological residue was observed.All three lumens of the catheter were flushed with water using a 12 ml syringe and a leak was observed when flushing the gray lumen just proximal to where the securement device was located.A microscopic observation revealed the split was longitudinally aligned and the fracture surface was mostly smooth.The catheter appeared to be slightly flattened and compressed by the securement device.These findings suggest the catheter was likely damaged by compression forces possibly due to inadequate securement technique.The product ifu warns: "the potential of developing a crimp/fold/crease in the catheter that progresses to leak and catheter burst may increase with the use of securement systems which compress the catheter tubing, specifically in the taper region of the catheter." this complaint will be recorded for future trending and monitoring purposes.